I have Been diagnosed ibs and dyspepsia due to taking antibiotics. I recently had a laparoscopy for an ovarian cyst. The doc found that I had large intestines adhesion. My small intestine are extremely dilated. Does the dilation mean inflammation? Is all that because I have ibs or from something else? What causes dilated intestines?
Adhesions in intestines occur due to prior surgeries. It can also occur due to previous infections or inflammations. IBS does not cause adhesions. Due to the adhesions, the bowel lumen may become narrow, this will cause the proximal bowel to distend or bloat up. If the adhesions are severe, it can cause bowel obstruction. So, please discuss this with your doctor. You may need further work up with a barium study or colonoscopy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.